Wyoming, 2006

Damaging Wind in Wyoming, July 26, 2006

July 26, 2006 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 26, 12:46 PM MST, 4 hours 29 minutes earlier.

Area forecast discussion, Jul 26, 12:46 PM MST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
146 PM MDT WED JUL 26 2006

.SHORT TERM...THROUGH THURSDAY NIGHT...SCATTERED THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING AS A WEAK BOUNDARY SCOOTS
THROUGH EASTERN WYOMING AND WESTERN NEBRASKA. EXPECTING PULSE TYPE
STORMS WITH A LACK OF SHEAR PREVENTING MORE ORGANIZED CONVECTION.
FREEZING LEVELS ARE VERY HIGH...SO IT WILL BE HARD TO GET SEVERE
HAIL OUT OF ANY STORMS. ANOTHER DISTURBANCE MOVES THROUGH THE
NORTHWEST FLOW ALOFT AFTER MIDNIGHT...PERHAPS PROVIDING AN
ISOLATED SHOWER OR TWO LATE TONIGHT EAST OF THE LARAMIE RANGE. AS
THIS SYSTEM EXITS TOMORROW MORNING...WE WILL MAKE THE CHANGE BACK
TO AN OPPRESSIVELY HOT AND DRY PATTERN.

.LONG TERM...FRI THROUGH WED. UPPER LEVEL HIGH PRESSURE OVER THE
AREA FRI WILL GRADUALLY MOVE EAST SATURDAY AND SUNDAY. MODELS
CONTINUE TO HINT AT SOME MID LEVEL MONSOONAL MOISTURE MOVING
NORTHEASTWARD ON THE BACK EDGE OF THE UPPER HIGH...AND SAT THE
MONSOONAL MOISTURE STREAM IS FORECAST TO REACH THE FORECAST AREA.
THE MONSOONAL PLUME WILL STAY IN THE AREA SUN. MON THE UPPER HIGH
WILL SHIFT FAR ENOUGH EASTWARD TO ALLOW SOUTHWESTERLY FLOW ALOFT TO
DEVELOP OVER THE FORECAST AREA. UPPER FLOW WILL REMAIN SOUTHWESTERLY
TUE BUT WILL BEGIN TO VEER TO MORE WESTERLY IN RESPONSE TO SHORTWAVE
ENERGY PASSING TO OUR NORTH. FLAT QUASI ZONAL FLOW IS PROGGED FOR
WED. SURFACE CONDITIONS WILL BE HOT AND DRY FRI WITH MOISTURE
SUPPRESSED WELL TO OUR SOUTH. SAT AND SUN WILL STAY HOT BUT WITH A
SMALL CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS BOTH DAYS AS
DIURNALLY BASED INSTABILITY INTERACTS WITH THE AFOREMENTIONED
MONSOONAL MOISTURE PLUME. SURFACE LOW PRESSURE OVER THE NORTHERN
PLAINS WILL DRAG A WEAK PACIFIC COLD FRONT THROUGH THE AREA MON. MON
WILL NOT BE QUITE AS HOT BUT WILL HAVE A CHANCE OF MAINLY LATE DAY
STORMS. WEAK COLD AIR ADVECTION WILL LOWER TEMPERATURES A FEW MORE
DEGREES TUE WITH A CONTINUED CHANCE OF STORMS. WED WILL BE DRY WITH
APPROXIMATELY NORMAL TEMPS AS THE BETTER MOISTURE IS SHUNTED TO OUR
SOUTH AND EAST.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...POMEROY
LONG TERM....JR
Hazardous weather outlook, Jul 26, 4:15 AM MST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
515 AM MDT WED JUL 26 2006

NEZ001>003-019>021-054-055-WYZ059-060-067>070-271130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
515 AM MDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING OVER
MUCH OF THE REGION.  A FEW OF THE STORMS COULD BECOME STRONG
ENOUGH...ESPECIALLY IN THE PANHANDLE...TO PRODUCE BRIEF HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSEASONABLY HOT WEATHER WILL OCCUR FRIDAY THROUGH SUNDAY WITH HIGHS
AROUND 95 TO 100 IN WYOMING AND 100 TO 105 IN THE PANHANDLE.  SOME
LATE DAY THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WYZ061>066-271130-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
515 AM MDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL FORM OVER THE REGION THIS AFTERNOON AND
EVENING...ESPECIALLY IN THE MOUNTAINS.  ONE OR TWO STORMS COULD
PRODUCE BRIEF HEAVY RAIN ALONG WITH GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSEASONABLY HOT WEATHER WILL OCCUR FRIDAY THROUGH SUNDAY WITH HIGHS
IN THE UPPER 80S TO MID 90S IN THE LOWER ELEVATIONS.  SOME LATE DAY
THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jul 26, 3:15 PM MST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             11 N HEMINGFORD         42.48N 103.08W
07/26/2006  E1.75 INCH       DAWES              NE   TRAINED SPOTTER

            VERY HEAVY RAIN VSBY 1/4 MILE

&&

HUTCHEON
Local storm report, Jul 26, 3:20 PM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             30 N ALLIANCE           42.53N 102.87W
07/26/2006  E1.75 INCH       DAWES              NE   PUBLIC

            HAIL REPORTED BY MOTORIST 27-30 MILES NORTH OF ALLIANCE.

&&

HUTCHEON
Local storm report, Jul 26, 3:53 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             5 N LUSK                42.83N 104.45W
07/26/2006  E1.00 INCH       NIOBRARA           WY   TRAINED SPOTTER

&&

HUTCHEON
Local storm report, Jul 26, 3:55 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             5 N LUSK                42.83N 104.45W
07/26/2006  E1.00 INCH       NIOBRARA           WY   TRAINED SPOTTER

&&

HUTCHEON
Local storm report, Jul 26, 4:11 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     2 SSW SIDNEY            41.11N 102.98W
07/26/2006  M76 MPH          CHEYENNE           NE   ASOS

&&

HUTCHEON
Local storm report, Jul 26, 5:10 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT WED JUL 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             10 S SCOTTSBLUFF        41.72N 103.66W
07/26/2006  M0.75 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

HUTCHEON

The radar

The Cheyenne radar (KCYS), 124 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Platte

When
July 26, 5:15 PM MST
Where
Platte County, Guernsey
Measured
70 kt (81 mph) measured gust
Reported by
OTHER FEDERAL AGENCY
Coordinates
42.267, -104.733

Report from military personnel at Camp Guernsey. 3-inch diameter tree limbs blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520821.